Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 19, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at May 4, 2018, 10:12 AM EDT. It took effect at May 4, 2018, 8:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2018, 10:12 AM EDT (14:12 UTC)
- In effect from
- May 4, 2018, 8:00 PM EDT
- Expired
- May 5, 2018, 8:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
609 WHUS72 KMFL 041412 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1012 AM EDT Fri May 4 2018 AMZ630-650-651-670-671-051200- /O.NEW.KMFL.SC.Y.0019.180505T0000Z-180505T1200Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 1012 AM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 8 PM this evening to 8 AM EDT Saturday. * Winds and Seas...Northeast winds around 20 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
3 follow-up statements
069 WHUS72 KMFL 041739 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 139 PM EDT Fri May 4 2018 AMZ630-650-651-670-671-051200- /O.CON.KMFL.SC.Y.0019.180505T0000Z-180505T1200Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 139 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... * Winds and Seas...Northeast winds around 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
065 WHUS72 KMFL 050006 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 806 PM EDT Fri May 4 2018 AMZ630-650-651-670-671-051200- /O.CON.KMFL.SC.Y.0019.000000T0000Z-180505T1200Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 806 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * Winds and Seas...Northeast winds 20 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
384 WHUS72 KMFL 051205 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 805 AM EDT Sat May 5 2018 AMZ630-650-651-670-671-051315- /O.EXP.KMFL.SC.Y.0019.000000T0000Z-180505T1200Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 805 AM EDT Sat May 5 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The easterly winds have fallen below 20 knots early this morning over the Atlantic and Biscayne Bay waters. The seas have also drop below 7 feet early this morning in the Atlantic waters. Therefore, the Small Craft Advisory has been allowed to expired for the Atlantic and Biscayne Bay waters. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at May 4, 9:35 AM EDT, 37 minutes earlier.
Area forecast discussion, May 4, 9:35 AM EDT, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
935 AM EDT Fri May 4 2018
...HIGH RISK OF RIP CURRENTS THROUGH TONIGHT...
...SMALL CRAFT ADVISORY ATLANTIC AND BISCAYNE BAY WATERS TONIGHT...
...SHOWERS AND A FEW STORMS POSSIBLE THIS WEEKEND...
.UPDATE...
The mid to upper level low will slowly move westward from the
Southern Bahamas to Central Cuba region today. This will keep the
dry air in place over South Florida today, and the latest HRRR
along with the short term models are showing no shower activity
today over the area. Therefore, the pops have been removed from
the forecast for today for South Florida.
The deeper moisture will then quickly build into the area from the
east tonight, as the mid to upper level low continues to move
westward across western Cuba region and a weak surface low
develops over the Florida straits tonight. Therefore, pops will be
on an increase through the evening hours and be scattered range by
late tonight for the east coast metro areas with isolated pops
over rest of South Florida.
The winds will also be on an increase early this evening and
should be around 20 knots for most of tonight for the Atlantic and
Biscayne Bay waters, due to the pressure gradient between weak
low to the south and the high pressure to the northeast.
Therefore, an SCA will be issued for tonight for the Atlantic and
Biscayne Bay waters. The threat of rip currents will also continue
for the east coast beaches through tonight. Therefore, the high
risk of rip currents has also been extended into late tonight for
the east coast beaches of South Florida.
Rest of the forecast looks good at this time and no other changes
are planned.
&&
.UPDATE...54/BNB
.PREV DISCUSSION... /issued 633 AM EDT Fri May 4 2018/
AVIATION...
The winds today will be northeast around 15G25KTS at most of the
taf sites, except for KAPF taf site where the winds will be around
10 knots swinging to an northwest direction late this afternoon.
The weather will remain mostly dry today across the taf sites, but
cannot rule out a shower or two this afternoon along the east
coast taf sites. The ceiling and vis will also remain in the VFR
conditions today at all of the taf sites.
&&
AVIATION...54/BNB
PREV DISCUSSION... /issued 439 AM EDT Fri May 4 2018/
DISCUSSION...
Short term (Today-Sunday)...a little more complicated weather
scenario is developing for the short term. The broad high pressure
system over the eastern seaboard that has dominated the region
will continue to gradually migrate east into the western Atlantic
with its southern edge over the area weakening today. This will
allow for a disturbance to move from the Bahamas towards extreme
southern Florida during the weekend, which will help in weakening
pressure gradients across the area. Meanwhile, a large mid level
trough over the NW states sends a weak frontal boundary into the
SE states and the Florida peninsula by Sunday. This synoptic
scenario will first bring weakening and backing winds to a more NE
flow, and slightly drier air filtering into South Florida today.
Only a few showers are expected this afternoon, mainly around
Atlantic coast locations. Then moisture quickly increases as the
approaching boundary combines with the aforementioned disturbance
to bring veering winds to the SE and keeping the rest of the
weekend rather wet.
Models develop a sfc reflection associated with the disturbance
which evolves into a short wave trough over the Florida keys and
the southern tip of the peninsula by Saturday. A swath of deep
layered moisture will accompany the trough, bringing an increase
in showers and potential for a few thunderstorms through the rest
of the weekend. Model sounding data suggest 500 mb temps may drop
to near -10C during the next couple of days, however, increasing
cloud cover associated with the trough may hinder the otherwise
available low level instability from daytime heating. Therefore,
will keep thunder chances as slight for now.
Long term (Sunday night-Thursday)...global model solutions push
the weak frontal boundary into the area by Monday, while the
disturbance and its associated short wave trough dissipate.
However, plenty of lingering moisture will remain over South
Florida for continuing scattered showers and a few thunderstorms
each afternoon through the long term. Pops/Wx have been adjusted
to show more widespread shower activity, but keeping percentages
closer to Superblend as the rest of the model solutions seem too
aggressive at this time.
Expect temperatures to remain near or slightly above normals.
MARINE...
High pressure over the western Atlantic will gradually move
eastward and allow for winds to relax a little today. Small Craft
Exercise Caution conditions will be in place today over the
Atlantic waters, then another round of Advisory level conditions
is possible later tonight into Saturday, especially near the Gulf
stream. There is also an increase in showers and thunderstorms
over the waters for this weekend.
BEACH FORECAST...
The easterly winds will keep a high risk of rip currents at all
Atlantic beaches today before beginning to subside during the
rest of the weekend.
Also, there is a threat of red tide conditions late this weekend
into early next week along the beaches of Collier County.
A Beach Hazardous statement is in effect for Coastal Collier
County Sunday through Monday for red tide conditions.
AVIATION...
VFR conditions should prevail, but a few periods of MVFR CIGs are
possible tonight and again Friday night. Isolated light and brief
showers mainly this evening for eastern terminals don't warrant
mention in 0z TAFs, but Friday night, slightly more coverage of
showers is expected so introduced after 1z VCSH for 30 hour sites
MIA/FLL. Wind gusts will diminish this evening, then increase
again Friday to up to 25 KT, with sustained wind between 10 and 15
KT through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 82 72 84 72 / 10 50 60 40
Fort Lauderdale 82 73 84 75 / 10 60 60 40
Miami 83 73 85 74 / 10 60 60 40
Naples 89 69 85 72 / 0 20 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement from Sunday morning through Monday
evening for FLZ069.
High Rip Current Risk through Saturday morning for FLZ168-172-
173.
AM...Small Craft Advisory from 8 PM this evening to 8 AM EDT Saturday
for AMZ630-650-651-670-671.
GM...None.
&&
UPDATE...54/BNB
DISCUSSION...17/AR
MARINE...17/AR
AVIATION...54/BNB
BEACH FORECAST...17/ARHazardous weather outlook, May 4, 9:50 AM EDT, 22 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 950 AM EDT Fri May 4 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 950 AM EDT Fri May 4 2018 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH TONIGHT... ...SMALL CRAFT ADVISORY ATLANTIC/BISCAYNE BAY WATERS TONIGHT... ...SOME STORMS POSSIBLE EAST COAST AND ADJACENT WATERS AFTER MIDNIGHT... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic beaches of South Florida. Wind: East-northeast winds between 20 and 25 knots are possible over the open Atlantic this evening into tonight. Seas: Seas will build to 7 feet tonight in the Gulf Stream Waters. Lightening: Isolated to scattered thunderstorms are possible over the Atlantic waters after midnight tonight. The east coast metro areas could also see a few thunderstorms after midnight tonight. The primary impacts from the storms will be lightning strikes and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A disturbance moving westward from the Atlantic will increase moisture across the region Saturday through early next week. This feature is forecast to bring greater shower coverage along with a slight chance of thunderstorms, especially during the afternoons. Localized brief downpours are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.